Self-accelerating self-trapped nonlinear beams of Maxwell's equations

Ido Kaminer, Jonathan Nemirovsky, Mordechai Segev

Research output: Contribution to journalArticlepeer-review


We present shape-preserving self-accelerating beams of Maxwell's equations with optical nonlinearities. Such beams are exact solutions to Maxwell's equations with Kerr or saturable nonlinearity. The nonlinearity contributes to self-trapping and causes backscattering. Those effectstogether with diffraction effectswork to maintain shape-preserving acceleration of the beam on a circular trajectory. The backscattered beam is found to be a key issue in the dynamics of such highly non-paraxial nonlinear beams. To study thatwe develop two new techniques: projection operator separating the forward and backward wavesand reverse simulation. Finallywe discuss the possibility that such beams would reflect themselves through the nonlinear effectto complete a 'U' shaped trajectory.

Original languageEnglish
Pages (from-to)18827-18835
Number of pages9
JournalOptics Express
Issue number17
StatePublished - 13 Aug 2012

All Science Journal Classification (ASJC) codes

  • Atomic and Molecular Physics, and Optics


Dive into the research topics of 'Self-accelerating self-trapped nonlinear beams of Maxwell's equations'. Together they form a unique fingerprint.

Cite this